Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 86, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 30, 2021, 4:53 PM CDT for Ripley County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 4:53 PM CDT (21:53 UTC)
- Expired
- Jul 30, 2021, 5:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ripley County, MO
The radar
The Memphis radar (KNQA), 153 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419
WUUS53 KPAH 302153
SVRPAH
MOC181-302215-
/O.NEW.KPAH.SV.W.0086.210730T2153Z-210730T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
453 PM CDT Fri Jul 30 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southeastern Ripley County in southeastern Missouri...
* Until 515 PM CDT.
* At 453 PM CDT, a severe thunderstorm was located near Naylor, or 8
miles north of Corning, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Ripley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 9077 3659 9083 3664 9060 3663 9059
3659 9059 3659 9058 3650 9058
TIME...MOT...LOC 2153Z 330DEG 15KT 3653 9064
HAIL...1.00IN
WIND...60MPH
$$
SMITH1 follow-up statement
723
WWUS53 KPAH 302210
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
510 PM CDT Fri Jul 30 2021
MOC181-302215-
/O.CON.KPAH.SV.W.0086.000000T0000Z-210730T2215Z/
Ripley MO-
510 PM CDT Fri Jul 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN RIPLEY COUNTY...
At 509 PM CDT, a severe thunderstorm was located near Corning, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Ripley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3651 9072 3658 9065 3657 9063 3656 9062
3656 9059 3650 9058
TIME...MOT...LOC 2209Z 330DEG 15KT 3647 9060
HAIL...1.00IN
WIND...60MPH
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:22 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 30, 3:22 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Paducah KY 322 PM CDT Fri Jul 30 2021 .SHORT TERM...(Tonight through Sunday night) Issued at 322 PM CDT Fri Jul 30 2021 A weak push of slightly drier air made its way into the lower Ohio Valley on northerly winds this morning. Heat indices this afternoon are running 5 to 15 degrees lower than this time Thursday. The exception is over parts of se Missouri west and south of kcgi, where heat indices are again 105 to 112. Isolated convection started to develop over the Ozark foothills early this afternoon, where the air mass remains very unstable. The convection allowing (cam) models are in strong agreement on the continued development of storms over the Ozark foothills late this afternoon. A weak surface boundary has stalled in that area, and dew points and cape values are very high along the boundary. Expect some locally heavy rain and strong gusty winds in storms from the kpof area west through early this evening. Activity should diminish later in the evening. Late tonight, there is a strong signal for a convective complex to track southeast into northern Missouri. This complex will track southeast, staying mainly on the cool side of the weak surface boundary that has stalled over Missouri. Most of the href members along with some global models track the convective complex southeast across southern Illinois and sw Indiana on Saturday. The highest pops will be in those areas, generally 50 to 60 percent. On Saturday, the models suggest a weak surface low will form somewhere along the surface boundary over the mid Mississippi Valley, possibly northern Missouri. This low will be in association with a 500 mb shortwave moving southeast from Canada. The surface low should cause the boundary to strengthen and move slowly east. Expect a strong temp and dew point gradient across the boundary Saturday, with highs ranging from the mid 70s along I-64 to the mid 90s west of kpof. Saturday looks like it will be another Heat Advisory day in the kpof area, so the Heat Advisory will be extended another day for the same counties as today. If the surface low develops sufficiently to strengthen a westerly feed of very unstable air into the boundary, some very intense convection is possible Saturday afternoon and evening. The highest risk would be along and west of the boundary, in general agreement with the SPC marginal risk area. Very heavy rainfall is also a concern given tropical dew points and precip water values on the warm side of the front. All the activity will tend to shift south Saturday night in tandem with the 500 mb shortwave trough. Chance pops will linger across most areas on Sunday morning, but the afternoon should be mainly dry with increasing sunshine. The air mass will begin to cool off, with highs in the lower to mid 80s under north winds. Lows Sunday night may actually drop below 60 in the normally cooler low spots along I-64. .LONG TERM...(Monday through Friday) Issued at 322 PM CDT Fri Jul 30 2021 The main story next week will be cooler weather. An extensive 500 mb trough over the eastern third of the country will keep temperatures below normal as surface high pressure builds slowly south through the Midwest and then east into the Great Lakes. Our coolest period could end up being Monday night through Tuesday night as the mid level sharpening trof digs south into the OH Valley region. This will likely translate into night time lows in the mid 50s to near 60 and daytime highs struggling to surpass 80 degrees. Below normal temperatures are expected to carry right through the rest of the work week as the H50 trof gradually begins to fill and pull off to the northeast. && .AVIATION... Issued at 1150 AM CDT Fri Jul 30 2021 Cumulus cloud bases are slowly rising. Some local mvfr cigs are still possible through early afternoon, but mainly vfr conditions will continue today. Scattered thunderstorms will form along a weak front over se Missouri late this afternoon, but it appears these storms will stay west and southwest of the taf sites. Winds will be northeast around 5 kt at the taf sites. Mainly clear skies are forecast tonight and early Saturday. There is the possibility a thunderstorm complex will move southeast into southern Illinois from Missouri during the morning. The chance appears to be too low to include in the taf. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...Heat Advisory until 6 PM CDT Saturday for MOZ100-107>110-114. IN...None. KY...None. && SHORT TERM...MY LONG TERM...GM AVIATION...MY
Hazardous weather outlook, Jul 30, 3:33 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 333 PM CDT Fri Jul 30 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-312045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 333 PM CDT Fri Jul 30 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A Heat Advisory remains in effect for parts of southeast Missouri, mainly from New Madrid to Poplar Bluff to Greenville westward. Isolated to scattered thunderstorms will persist over the Ozark foothills of southeast Missouri through early this evening. The main hazards will be locally heavy rain and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous thunderstorms are forecast Saturday and Saturday night. The strongest storms are expected to be mainly along and west of a line from Carbondale Illinois to Hopkinsville Kentucky, where localized flooding and isolated damaging winds are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. York
In the hours before
Special weather statement, Jul 30, 4:09 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Paducah KY 409 PM CDT Fri Jul 30 2021 MOZ108-109-302130- Butler MO-Ripley MO- 409 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIPLEY AND SOUTHWESTERN BUTLER COUNTIES UNTIL 430 PM CDT... At 409 PM CDT, Doppler radar was tracking a strong thunderstorm over Neelyville, or 12 miles north of Corning, moving southwest at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Neelyville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Paducah. && LAT...LON 3650 9063 3666 9053 3658 9042 3650 9046 TIME...MOT...LOC 2109Z 023DEG 6KT 3659 9050 SMITH
Special weather statement, Jul 30, 4:17 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Paducah KY 417 PM CDT Fri Jul 30 2021 MOZ108-109-302145- Butler MO-Ripley MO- 417 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RIPLEY AND NORTHWESTERN BUTLER COUNTIES UNTIL 445 PM CDT... At 417 PM CDT, Doppler radar was tracking a strong thunderstorm over Milltown, or 7 miles west of Poplar Bluff. This storm was nearly stationary. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Poplar Bluff and Milltown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Paducah. && LAT...LON 3679 9071 3686 9058 3679 9047 3667 9055 TIME...MOT...LOC 2117Z 260DEG 1KT 3678 9055 SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:09 PM CDT | Special Weather Statement | PAH | Butler | 21 min |
| Jul 30, 4:17 PM CDT | Special Weather Statement | PAH | Butler | 28 min |
| Jul 30, 4:34 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 26 min |
| Jul 30, 4:47 PM CDT | Flash Flood Warning | PAH | Butler, Ripley | 3 hr |
| Jul 30, 5:16 PM CDT | Special Weather Statement | PAH | Butler | 44 min |
| Jul 30, 5:37 PM CDT | Flash Flood Warning | PAH | Butler | 2 hr |
| Jul 30, 5:46 PM CDT | Special Weather Statement | PAH | Wayne | 59 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.